MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 72MM FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 72MM FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.562
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Impaired Healing (2378); Foreign Body In Patient (2687); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when device broke.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Without a lot number the device history records review could not be completed.Code (b)(4) used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient was implanted with one (1) titanium cannulated retro/antegrade femoral nail and four (4) 5.0mm titanium locking screws on (b)(6) 2017.On (b)(6) 2018, the surgeon presented an x-ray images showing non-union of the right mid femur shaft.One of two proximal screws was broken and one of the two distal screws was broken.On (b)(6) 2018, the patient underwent hardware removal and plate fixation.The surgeon removed the femoral nail, along with three (3) complete locking screws, and the lateral half of the most proximal screw.The surgeon left the medial portion of the most proximal locking screw implanted and did not attempt to remove it.Patient was revised to a plate and screws.The procedure lasted approximately 3 hours and was completed successfully.Patient outcome is unknown.Concomitant devices: 10mm titanium cannulated retro/antegrade femoral nail 400mm (part: 04.013.460s, lot: 5599032, quantity: 1); 5.0mm titanium locking screw 38mm (part: 04.005.528, lot: unknown, quantity: 1); 5.0mm titanium locking screw 50mm (part: 04.005.540, lot: unknown, quantity: 1).This report is for a 5.0mm ti locking screw w/t25 stardrive 72mm for im nails.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Concomitant devices.: date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: 10mm cannulated retrograde/antegrade femopral nail ¿ ex 400mm (04.013.460s, lot: 5599032, quantity 1), 5.0mm locking screw with t25 stardrive 48mm for im nails (04.005.538, lot number unknown, quantity 1), 5.0mm locking screw with t25 stardrive 78mm for im nails (04.005.568, lot number unknown, quantity 1).
 
Event or Problem Description
Concomitant devices: 10mm titanium cannulated retro/antegrade femoral nail 400mm (part: 04.013.460s, lot: 5599032, quantity: 1) 5.0mm titanium locking screw 38mm (part: 04.005.528, lot: unknown, quantity: 1).5.0mm titanium locking screw 72mm (part: 04.005.562, lot: unknown, quantity: 1).This report is for an unknown 5.0mm titanium locking screw.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.¿ 510k: this report is for an unknown 5.0mm titanium locking screw.Part and lot numbers are unknown; udi number is unknown.G1: physical manufacturer is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Device condition: visual inspection performed at customer quality (cq) on the returned screw observed the screw to be broken approximately about its midsection.The broken portions were not returned.No new issues were noted on rest of the portions of the returned screw.Dimensional analysis and document/specification review: as the manufacture date was unknown exact drawing the device made to was not able to be identified.However, all revision drawings of the device were reviewed, and no design issues were identified.Dimensional inspection performed on the diameter at the broken portion measured and it falls within the specification per relevant drawings.Review of the device history record was not able to be performed as lot number was unknown.However, upon visual inspection at the broken portions no material irregularities or voids were observed.Therefore, the given material was not observed to be contributing the given complaint condition.Conclusion: the overall given complaint condition is confirmed.While the root cause for the given complaint was not able to be determined, it is possible that any unintended forces on the device could have contributed to screw breakage.During the investigation no product design issues or manufacturing discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.An unknown 5.0mm titanium locking screw/unknown lot.Partial part number reported as 04.005.5xx.Without the specific part number, udi and 510-k numbers are unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 72MM FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7698601
Report Number2939274-2018-52959
Device Sequence Number1452529
Product Code HWC
UDI-Device Identifier10886982086303
UDI-Public(01)10886982086303
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.562
Device Catalogue Number04.005.562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer07/18/2018
08/23/2018
08/20/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date07/30/2018
08/23/2018
09/19/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2017; SEE DESCRIPTION, THERAPY DATE: (B)(6) 2017
Outcome Attributed to Adverse Event Required Intervention;